MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Erosion (1750); Abnormal Vaginal Discharge (2123); Urinary Incontinence (4572)
Date of Event 01/04/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2006, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The physician who performed the revision surgery is: (b)(6).Block h6: the following imdrf patient code capture the reportable event of: e1401 - abnormal vaginal discharge.E2006 - mesh exposure.The following imdrf impact code capture the reportable event of: f12 - patient underwent a device revision.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 3005099803-2023-02755 for the associated device.It was reported to boston scientific corporation that an advantage system device were implanted into the patient during tension-free vaginal tape placement on (b)(6) 2006 for the treatment of stress urinary incontinence.During the procedure, there were no complications identified.The procedure was also well tolerated by the patient, who was woken and transferred to the recovery room in a stable condition.Per the patient's attorney, a second advantage device was implanted on the same date.After surgery, the patient's urinary incontinence persisted.At the doctor's clinic, further examination of the patient revealed that the cause of the abnormal discharge was mesh exposure.The patient decided to have a sling revision or partial excision on (b)(6) 2007, to address the problem.During the procedure, it was discovered that the mesh exposure had a length of approximately 1.5 cm, starting close to the midline and extending to the sulcus itself.Additionally, a portion of the mesh was excised, and additional vaginal mucosa dissection on the sling was done in order to mobilize the vaginal mucosa completely off the remaining small segment of mesh.However, the mesh looks to be positioned very loosely and appears to be around 1 cm distal to the bladder neck on the urethra, but it is actually further cephalad and goes over the shoulder of the bladder itself along the lateral aspect.As a result, the sling was not in the usual position for a mid-urethral synthetic sling, which likely contributed to the procedure's failure to work.Furthermore, an inspection was done, and no mesh exposure was observed.The bladder was emptied of its urinary contents and the patient was taken in the recovery room.This report was originally submitted via asr.- report identification number: (b)(4), submission period: september 1, 2015 to october 31, 2015, asr exemption number: e2013036, pro code: otn.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16979540
Report Number3005099803-2023-02732
Device Sequence Number2441631
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2008
Device Model NumberM0068502000
Device Catalogue Number850-200
Device Lot Number0ML5092201
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale